MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 DXTEND SCREW LOCK D4.5X42MM; DELTA XTEND IMPLANTS : SCREWS

DEPUY IRELAND - 9616671 DXTEND SCREW LOCK D4.5X42MM; DELTA XTEND IMPLANTS : SCREWS
Catalog Number 130790042
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that this was an unknown surgery performed on (b)(6) 2024.The locking screw in question was used for metaglene fixation.When the screwdriver was turned for locking, the inside part came off and could not be locked.It was removed from the body, and a new screw with same size was used for surgery.There was no surgical delay and no harm to the patient.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: it was reported, that this was an unknown surgery.Performed on (b)(6) 2024.The locking screw in question, was used for metaglene fixation.When the screwdriver was turned for locking, the inside part came off and could not be locked.It was removed from the body.And a new screw with same size was used for surgery.There was no surgical delay.And no harm to the patient.The surgeon requested, to investigate why the part inside came off.No further information is available.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned device does not found signs of fracture at the dxtend screw lock d4.5x42mm.However, the lockable metaglene screw insert was damaged from the threaded area.The observed, condition of the device was consistent with off axis assembly before is fully engaged.Properly handling and attention to the approved use of the device diminishes the risk of failure.Please refer to the surgical technique delta xtend reverse shoulder system, page 21 "note: use care to ensure, that the driver remains in axial alignment with the screw, so that the driver tip remains fully engaged".A functional test was not performed, since it was not applicable to the complaint condition.A dimensional inspection was not performed, since it was not applicable to the complaint condition.The overall complaint was unconfirmed.As the observed, condition of the dxtend screw lock d4.5x42mm, would not contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.There is no indication, that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed, for the finished device product description: dxtend screw lock d4.5x42mm, product code#: 130790042, lot number#: 5405631.And no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed, for the finished device product description: dxtend screw lock d4.5x42mm, product code#: 130790042, lot number#: 5405631.And no non-conformances or manufacturing irregularities were identified.

Brand Name
DXTEND SCREW LOCK D4.5X42MM
Common Device Name
DELTA XTEND IMPLANTS : SCREWS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18785481
Report Number1818910-2024-04379
Device Sequence Number20918818
Product Code HSD
UDI-Device Identifier10603295027867
UDI-Public10603295027867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number130790042
Device Lot Number5405631
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer04/09/2024
05/15/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date04/10/2024
05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown